Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 11, 2016, 8:51 PM EDT for 4 counties in South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 8:51 PM EDT (00:51 UTC)
- Expired
- Jul 11, 2016, 9:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Florence County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS52 KILM 120051
SVRILM
SCC041-051-067-089-120145-
/O.NEW.KILM.SV.W.0095.160712T0051Z-160712T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
WEST CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
CENTRAL MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 945 PM EDT
* AT 850 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
EFFINGHAM...OR 9 MILES SOUTH OF FLORENCE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSONVILLE...PAMPLICO...HEMINGWAY...POSTON...KINGSBURG...
GRESHAM...NEW HOPE...EVERGREEN...FRIENDFIELD...GALIVANTS FERRY...
BRITTONS NECK...CLAUSSEN...EFFINGHAM...RAINS...HYMAN...HANNAH...
SCRANTON...COWARD AND AYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3414 7976 3413 7911 3378 7931 3377 7931
3378 7934 3370 7940 3397 7989
TIME...MOT...LOC 0050Z 286DEG 19KT 3404 7979
HAIL...0.75IN
WIND...60MPH
$$
SHK2 follow-up statements
294
WWUS52 KILM 120119
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
919 PM EDT MON JUL 11 2016
SCC089-120128-
/O.CAN.KILM.SV.W.0095.000000T0000Z-160712T0145Z/
WILLIAMSBURG SC-
919 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSBURG
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3409 7958 3413 7911 3377 7931 3380 7933
3382 7937 3378 7944 3378 7950 3379 7955
3389 7972
TIME...MOT...LOC 0118Z 286DEG 19KT 3400 7962
$$
SCC041-051-067-120145-
/O.CON.KILM.SV.W.0095.000000T0000Z-160712T0145Z/
FLORENCE SC-HORRY SC-MARION SC-
919 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN FLORENCE...WEST CENTRAL HORRY AND CENTRAL MARION
COUNTIES...
AT 918 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HYMAN...OR 12
MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GALIVANTS FERRY...
BRITTONS NECK...GRESHAM...RAINS...HYMAN...HANNAH AND AYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3409 7958 3413 7911 3377 7931 3380 7933
3382 7937 3378 7944 3378 7950 3379 7955
3389 7972
TIME...MOT...LOC 0118Z 286DEG 19KT 3400 7962
HAIL...0.75IN
WIND...60MPH
$$
SHK372
WWUS52 KILM 120141
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
941 PM EDT MON JUL 11 2016
SCC041-051-067-120151-
/O.EXP.KILM.SV.W.0095.000000T0000Z-160712T0145Z/
FLORENCE SC-HORRY SC-MARION SC-
941 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE...WEST
CENTRAL HORRY AND CENTRAL MARION COUNTIES WILL EXPIRE AT 945 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3409 7958 3413 7911 3377 7931 3380 7933
3382 7937 3378 7944 3378 7950 3379 7955
3389 7972
TIME...MOT...LOC 0140Z 286DEG 19KT 3400 7962
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:42 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 11, 6:42 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 642 PM EDT MON JUL 11 2016 .SYNOPSIS... A weakening front and area of low pressure across the region will bring a good chance of showers and storms over the next couple of days. A building ridge of high pressure will bring above normal temperatures and less coverage of storms mid week. More typical summer time weather can be expected into the weekend with scattered showers and storms each day as the Bermuda High and Piedmont trough dominate the weather. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 600 PM Monday...First batch of thunderstorms moved across the northern portions of the forecast area and produced some very spotty wind damage. These thunderstorms were weakening across the Cape Fear River basin early this eve. Another strong thunderstorm developed along convective outflow boundary in Horry County and will move toward the grand Strand through 8 pm. Another cluster of thunderstorms was poised to move into Marlboro and Darlington counties. These storms may produce isolated wind damage over the next few hours. The convection should wane through late eve. However, expect showers and thunderstorms to redevelop along the land breeze, especially across the Cape Fear area toward morning. Overnight lows will be mainly in the mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...The western extension of the Bermuda high will keep up a warm and moist southwesterly flow over the eastern Carolinas through the period. A moderately unstable column will lead to primarily diurnal convection with the good chance for thunderstorms on both days. Temperatures will be seasonal on Tuesday and just above climo on Wednesday. However, temperatures near the coast may not make it out of the 80s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 300 PM Monday...Weak 5h ridge over the southeast Thu will break down ahead of shortwave emerging from the plains. As the flow aloft transitions to weak troughing Fri into Sat diurnal convection due to the sea breeze and the Piedmont trough will increase in coverage. Bermuda High will maintain low level southwest flow as well as an abundance of moisture. Southwest flow aloft will result in deep moisture over the southeast with precipitable water values above 2 inches through the period. While showers and thunderstorms will develop each day the best chances will be during the weekend and the start of next week. Temperatures a little above climo Thu and Fri will be closer to climo during the day Sat through Mon with overnight temps continuing to run a little above climo.&& && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 00Z...Convection winding down in North Carolina, however storms are expected to continue in South Carolina for at least the next 3-4 hours, possible reaching the coast around 06Z. Given the airmass, could not rule out another round of convection after 06Z, but uncertain as to location and coverage. Light southwest flow will continue with convective debris expected over much of the region. EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each day between 17Z-01Z, otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 600 PM Monday...Bermuda high pressure will be in place across the waters. Winds will be SW 10 to 15 kt this eve, then veer to more westerly and decrease slightly as a landbreeze develops. Seas will be 2 to 3 ft. Isolated to scattered thunderstorms will impact the waters, with clusters of numerous storms possible. Some of the thunderstorms will likely be strong. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...High pressure over the western Atlantic will keep winds from the SW at 10 to 15 kts through the period, with seas of 2 or 3 ft. No advisories are expected during the short term. However, there will be a chance for thunderstorms each day, particularly in the afternoon and evening. LONG TERM /THURSDAY THROUGH Saturday/... As of 300 PM Monday...Bermuda High and Piedmont trough combo will maintain southwest flow through the period. Trough will be more defined during the period which will keep speeds on the high end of the 10 to 15 kt range. Increased southwest flow will keep seas in the 3 to 4 ft range each day. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD SHORT TERM...REK LONG TERM...III AVIATION...RGZ
Hazardous weather outlook, Jul 11, 2:28 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 228 PM EDT MON JUL 11 2016 AMZ250-252-254-256-121830- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THE WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 11, 7:16 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 1 SSW ISEMAN CROSSROADS 34.25N 79.96W
07/11/2016 DARLINGTON SC EMERGENCY MNGR
TREES AND POWER LINES DOWN ON LAMAR HWY.
&&
EVENT NUMBER ILM1600220
43Local storm report, Jul 11, 7:23 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
723 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG BELL ACRES 34.32N 79.89W
07/11/2016 DARLINGTON SC EMERGENCY MNGR
TREES DOWN ON N MAIN STREET.
&&
EVENT NUMBER ILM1600221
43Local storm report, Jul 11, 8:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
824 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG OAK GROVE 34.35N 79.55W
07/11/2016 DILLON SC DEPT OF HIGHWAYS
TREE IN ROADWAY AT SANDY ELM CT.
&&
EVENT NUMBER ILM1600222
43Local storm report, Jul 11, 8:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 1 S DUNBARTON 34.30N 79.34W
07/11/2016 DILLON SC DEPT OF HIGHWAYS
TREE IN ROADWAY AT THE INTERSECTION OF HWY 917 AND
BURKE RD.
&&
EVENT NUMBER ILM1600223
43Special weather statement, Jul 11, 8:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 842 PM EDT MON JUL 11 2016 NCZ099-109-110-SCZ053-054-120115- COASTAL BRUNSWICK NC-COLUMBUS NC-INLAND BRUNSWICK NC- COASTAL HORRY SC-INLAND HORRY SC- 842 PM EDT MON JUL 11 2016 ...SPECIAL WEATHER STATEMENT FOR CENTRAL COLUMBUS...SOUTHERN BRUNSWICK AND CENTRAL HORRY COUNTIES UNTIL 915 PM EDT... AT 842 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DULAH...OR 15 MILES NORTH OF LITTLE RIVER...MOVING EAST AT 45 MPH. WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTH MYRTLE BEACH...WHITEVILLE...SHALLOTTE...SUNSET BEACH... NORTH MYRTLE BEACH AIRPORT...LITTLE RIVER...IREDELL... CAROLINA SHORES...TABOR CITY...LORIS...CHADBOURN...CALABASH... BETHEL...LAKE WACCAMAW...ALLSBROOK...WILLIAMS...HALLSBORO...MOLLIE... CLARENDON AND RUSSTOWN. THIS INCLUDES THE FOLLOWING HIGHWAYS... US ROUTE 74 BETWEEN MILE MARKERS 386 AND 398. US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 16...AND BETWEEN MILE MARKERS 35 AND 38. SC HIGHWAY 31 BETWEEN MILE MARKERS 18 AND 24. SC HIGHWAY 22 BETWEEN MILE MARKERS 17 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3414 7920 3438 7874 3416 7803 3379 7874 TIME...MOT...LOC 0042Z 289DEG 38KT 3409 7872 III
Special weather statement, Jul 11, 8:47 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
847 PM EDT MON JUL 11 2016
SCZ032-033-039-053>056-120145-
MARION SC-COASTAL GEORGETOWN SC-FLORENCE SC-WILLIAMSBURG SC-
INLAND GEORGETOWN SC-COASTAL HORRY SC-INLAND HORRY SC-
847 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTHERN
GEORGETOWN...SOUTHWESTERN HORRY...CENTRAL MARION AND CENTRAL
WILLIAMSBURG COUNTIES UNTIL 945 PM EDT...
AT 846 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HYMAN...OR 9 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST AT 35
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...GEORGETOWN...LAKE CITY...KINGSTREE...RED HILL...SOCASTEE...
MURRELLS INLET...HORRY...JACKSON...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...HICKORY GROVE...KINGSBURG...WARSAW...HENRY...
GALIVANTS FERRY...BRITTONS NECK...HANNAH AND ADRIAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 6.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3367 7996 3413 7965 3411 7918 3382 7885
3335 7927
TIME...MOT...LOC 0046Z 293DEG 30KT 3395 7962
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:14 PM EDT | Areal Flood Advisory | ILM | Dillon, Florence, Horry, Marion, Marlboro | 61 min |
| Jul 11, 8:15 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 25 min |
| Jul 11, 8:47 PM EDT | Special Weather Statement | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 58 min |
| Jul 11, 9:25 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Jul 11, 10:10 PM EDT | Areal Flood Warning | ILM | Horry | 95 min |
| Jul 12, 3:11 PM EDT | Heat Advisory | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 28 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.